Citalopram and aspirin

Hi All

I have ET, and use Pegasys to control my platelet numbers and symptoms - which is working very well. However, over recent months I've developed depression so my haematologist reduced my dose and advised me to see my GP to discuss antidepressants. He prescribed Citalopram, but after getting home I read the leaflet and it says aspirin and citalopram are not good in combination. I take 150mg of aspirin daily. Does anyone have experience of this?

Many thanks

Sarah x

5 Replies
oldestnewest

Hi Sarah, you need to speak to your GP about this. Maz

Reply

Hi Sarah. I take Escitalopram (similar drug) and I'm on Eliquis (blood thinner) and baby aspirin. Maz is correct that you need to ask your doctor. Good Luck. Katie

Reply

Hi Sarah.

I have Et also I am on Hydroxy. I have taken low dose aspirin for about 25 years, and citalapram for about the last 7 years . I was never told of any contraindications and feel fine. So it works for me.

Best wishes. Sandy.

Reply

Hi Sarah,

I was on Peg for about a year, and it controlled my blood perfectly, however I too suffered from low moods and my tolerance levels drastically reduced, to cut a long story short I did not take antidepressants (although they were offered ) and was seen regularly by a health phsycologist a came off Peg and felt mentally so much better. I was told that in a small number off people the Peg can cause low moods and depression.

Good luck,

Ourlife

Reply

Thank you for sharing your thoughts and experiences, as always so helpful. My GP is prescribing me something to prevent bleeding in the stomach, which he says is a potential risk of aspirin plus citalopram. Hopefully that will do the trick! :-)

Very best wishes to all

Sarah x

1 like
Reply

You may also like...